Alert archive / North Carolina / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 285, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 5, 2009, 8:36 PM EDT for Moore County, Randolph County, North Carolina. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2009, 8:36 PM EDT (00:36 UTC)
- Expired
- Aug 5, 2009, 9:30 PM EDT
- In force
- 54 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Moore County, NC, Randolph County, NC
The radar
The Raleigh/Durham radar (KRAX), 105 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 9:05 PM EDT | TSTM WND DMG | 2 S Robbins, NC | TREE DOWN AT THE INTERSECTION OF SUNSET ROAD AND HWY 24-27 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -221 J/kg
- Mixed-layer LCL
- 1513 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 060036
SVRRAH
NCC125-151-060130-
/O.NEW.KRAH.SV.W.0285.090806T0036Z-090806T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
836 PM EDT WED AUG 5 2009
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN MOORE COUNTY IN CENTRAL NORTH CAROLINA
SOUTHERN RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 930 PM EDT
* AT 831 PM EDT...LOCAL LAW ENFORCEMENT REPORTED SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
SEAGROVE TO 10 MILES SOUTHWEST OF EAGLE SPRINGS...MOVING
EAST AT 25 MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH
THE STORMS.
* LOCATIONS IMPACTED INCLUDE...
ULAH...SEAGROVE...
EAGLE SPRINGS...
ROBBINS...
SEVEN LAKES...
MONTGOMERY COUNTY LAW ENFORCEMENT REPORTED A TREE BLOWN DOWN NEAR
MOUNT GILEAD WITH THE LINE OF STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DAMAGING WINDS OF 58 MPH AND GREATER ARE EXPECTED FROM THE STORMS.
THESE WINDS CAN BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. THE THUNDERSTORMS WERE ALSO PRODUCING AN
EXCESSIVE AMOUNT OF LIGHTNING. CLOUD TO GROUND LIGHTNING IS DEADLY
SO SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS.
&&
LAT...LON 3566 7955 3551 7955 3551 7946 3529 7935
3525 7938 3519 7948 3517 7954 3517 7960
3516 7961 3519 7965 3527 7971 3550 7977
3551 7987 3566 7994
TIME...MOT...LOC 0034Z 260DEG 24KT 3555 7985 3538 7973
3519 7982
$$
DJF1 follow-up statement
000
WWUS52 KRAH 060122
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
922 PM EDT WED AUG 5 2009
NCC125-151-060131-
/O.EXP.KRAH.SV.W.0285.000000T0000Z-090806T0130Z/
MOORE NC-RANDOLPH NC-
922 PM EDT WED AUG 5 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN RANDOLPH AND WESTERN
MOORE COUNTIES EXPIRES AT 930 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAD WEAKENED OVER RANDOLPH
COUNTY. ANOTHER SEVERE THUNDERSTORM WAS MOVING INTO EASTERN MOORE
COUNTY. THE SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT THERE
UNTIL 1015 PM.
IF YOU OBSERVED SEVERE WEATHER...INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM
TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE
IN RALEIGH.
LAT...LON 3566 7955 3551 7955 3551 7946 3529 7935
3525 7938 3519 7948 3517 7954 3517 7960
3516 7961 3519 7965 3527 7971 3550 7977
3551 7987 3566 7994
TIME...MOT...LOC 0121Z 260DEG 24KT 3560 7947 3543 7935
3524 7945
$$
DJFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 8:17 PM EDT, 19 minutes earlier.
Area forecast discussion, Aug 5, 8:17 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 817 PM EDT WED AUG 5 2009 .SYNOPSIS... A WEAK TROUGH OF LOW PRESSURE WILL REMAIN IN PLACE OVER WESTERN NORTH CAROLINA...WHILE AN APPROACHING UPPER LEVEL DISTURBANCE INCREASES THE CHANCE OF THUNDERSTORMS LATE TODAY AND TONIGHT. CONDITIONS SHOULD DRY SOME FOR FRIDAY...WITH A SMALL CHANCE FOR STORMS OVER THE WEEKEND AS TEMPERATURES WARM. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... AS OF 815 PM... LINE OF CONVECTION WITH COLD POOL SHOWERS BEHIND THE LINE BEGINNING TO MOVE INTO THE EAST PIEDMONT AT THIS TIME WITH A FEW THUNDERSTORMS WELL AHEAD OF THE LINE. A FEW SHOWERS OR STORMS WILL STILL BE POSSIBLE BEHIND THE COLD POOL SHOWERS AS THE MID LEVEL TROUGH CONTINUES POSITIONED IN THE FOOTHILLS OVERNIGHT. SEVERE THREAT LIKELY LIMITED TO LEADING THUNDERSTORMS IN THE LINE... WITH THE MAIN THREAT BEING GUSTY DOWNBURST WINDS. OVERNIGHT LOWS 69 TO 74. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... AS OF 300 PM WEDNESDAY... THURSDAY...UPPER TROF WILL BE SLOW TO EXIT THE AREA...AND DRY AIR AND DIMINISHING POPS WILL BE SLOWLY PROGRESSING WEST TO EAST THROUGHOUT THE DAY. RAIN AND CLOUD COVER WILL POTENTIALLY HINDER MAX TEMPS... ESPECIALLY IN THE EAST. IT IS AUGUST...HOWEVER...AND THE SURFACE FRONT WILL NOT EXIT THE EAST UNTIL LATE...SO EVEN WITHOUT INSOLATION EXPECT HIGHS TO REACH THE MID AND UPPER 80S IN SOUTHWEST FLOW. WILL KEEP POPS IN THE CHANCE CATEGORY DUE TO REDUCED INSTABILITY...TAPERING TO SLIGHT CHANCE IN THE WEST WHICH SHOULD BE UNDER SOME SUBSIDENCE BEHIND THE UPPER SHORT WAVE. THURSDAY NIGHT...ALTHOUGH ANOTHER...WEAKER SHORTWAVE MOVES THROUGH CENTRAL NORTH CAROLINA OVERNIGHT...THE MEAN AIRMASS DRIES WITH GENERAL SUBSIDENCE DEVELOPING AS A WEAK SURFACE RIDGE BUILDS IN. THE NAM AND THE GFS ARE SIMILAR WITH BASIC FEATURES FROM THURSDAY NIGHT THROUGH FRIDAY NIGHT...AND WHILE THERE MAY BE A SHORT PERIOD WITH A SMALL CHANCE OF SHOWERS AND THUNDERSTORMS IN VICINITY OF INTERSTATE 95...CURRENTLY BELIEVE THE MID-EVENING HOURS ONWARD WILL BE DRY. WITH SUBSIDENCE IN PLACE FRIDAY...THE CHANCES FOR SHOWERS APPEARS SMALL. WEAK LIFT IS PRESENT FRIDAY ONLY ON THE NAM...BUT THE MEAN AIR MASS ON BOTH MODELS REMAIN DRY WITH OVERALL NEGATIVE MID-LEVEL VORTICITY ADVECTION IN PLACE OVER CENTRAL NORTH CAROLINA. BUFR SOUNDINGS ARE STABLE TO DEEP CONVECTION AND WILL SHOW A DRY DAY ON FRIDAY. ON SATURDAY...THE GFS HAS TRENDED DRIER...WHILE THE NAM BEGINS TO INCREASE INSTABILITY IN WARM-AIR ADVECTION. BOTH THE GFS AND THE NAM SHOW AN INCREASE IN 850MB THETA-E...BUT THE NAM IS THE ONLY MODEL AMONG THE TWO TO SUPPORT ANY QPF. BUFR SOUNDINGS ARE ONLY MODESTLY UNSTABLE...BUT AS A SURFACE TROUGH RETURNS AND BECOMES SOMEWHAT MORE PRONOUNCED ON THE GFS AND THE NAM...WILL MAINTAIN A SLIGHT CHANCE OF THUNDERSTORMS FOR THE MID-MORNING INTO THE EARLY EVENING. TEMPERATURES THROUGHOUT THE PERIOD WILL BE FORECAST CLOSE TO MOS GUIDANCE...WITH A NOTICEABLE INCREASE SATURDAY AS THE WARM-AIR ADVECTION TAKES SHAPE. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... AS OF 300 PM WEDNESDAY... THE ECMWF CONTINUES TO BE VERY CONSISTENT WITH ITS DEPICTION OF THE UPPER RIDGE AXIS REMAINING JUST WEST OF THE CAROLINAS AS COMPARED TO THE OTHER OPERATIONAL MODELS...WHICH SUGGEST THE UPPER-LEVEL RIDGE WILL BUILD IN FAIRLY STRONGLY OVER THE WEEKEND AND INTO EARLY NEXT WEEK. WHILE AT TIMES IT IS DIFFICULT TO FOLLOW MORE CLOSELY THE OUTLIER...IN THIS CASE THE PERSISTENCE OF THE ECMWF AND THE MOS ENSEMBLE GUIDANCE ON AVERAGE SHOWING CHANCES FOR RAIN AT OR ABOVE CLIMATOLOGY SUGGEST KEEPING AT LEAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST...MAINLY DIURNALLY. FORCING FOR ANY PRECIPITATION WOULD BE A MID-LEVEL WAVE IN THE NORTHWEST FLOW ALOFT...IF THE ECMWF VERIFIES...AND THE PRESENCE OF A WEAK SURFACE TROUGH IN THE WARM...UNSTABLE AIR. THE SAME REGIME CONTINUES FOR MONDAY...AND EVEN THE ECMWF APPEARS DRIER IN THE MEAN THAN IN PREVIOUS RUNS. IT IS INTERESTING HOW MANY MOS ENSEMBLE MEMBERS ARE ABOVE CLIMATOLOGY WITH REGARD TO POPS ON MONDAY...BUT OF ALL DAYS IN THIS PERIOD THIS IS THE DAY WHERE THE CONSENSUS OF MODELS SUGGEST THE LEAST QPF AND THE DRIEST AIR OVERALL. WHILE IT IS STILL PRUDENT TO MAINTAIN SOME SMALL CHANCES FOR SHOWERS...JUST INTO THE SLIGHT CHANCE CATEGORY...FOR MONDAY... WAS TEMPTED TO GO DRY ON THIS DAY GIVEN SOME INDICATION OF SURFACE RIDGING ESPECIALLY EARLY IN THE DAY ON THE ECMWF. THE CONSENSUS OF THE GUIDANCE REMAINS CONSISTENT ON THE SUPPRESSION AND RETREAT OF THE UPPER-LEVEL RIDGE FOR TUESDAY INTO WEDNESDAY... AS AN UPPER-LEVEL TROUGH DEVELOPS OVER SOUTHEAST CANADA. THE PROGRESS OF THE SURFACE FRONT IS SOMEWHAT SLOWER THAN WAS THE CASE ON TUESDAY MODEL RUNS...WITH THE FRONT NOT GETTING CLOSE TO CENTRAL NORTH CAROLINA UNTIL WEDNESDAY. STILL...AS THE UPPER-LEVEL TROUGH BEGINS TO SHARPEN...THE SURFACE REFLECTION OF THE TROUGH SHARPENS AS WELL...WHICH SHOULD LEAD TO INCREASED CONVERGENCE AND A BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS. CHANCES FOR SHOWERS AND THUNDERSTORMS SHOULD ALSO BE AIDED BY THE SOUTHWARD PROGRESSION OF THE UPPER JET CLOSER TO THE MID-ATLANTIC STATES. CHANCE POPS WILL BE IN PLACE FROM TUESDAY AFTERNOON THROUGH WEDNESDAY NIGHT...AND IT IS QUITE POSSIBLE DURING AT LEAST ONE OR TWO PERIODS IN THIS TIME FRAME THE LOW CHANCES CURRENTLY FORECAST ON THE SIXTH AND SEVENTH DAY WILL INCREASE. MOS ENSEMBLE HIGHS HAVE TRENDED DOWNWARD...BUT THICKNESSES STILL SUPPORT READINGS IN THE 90S ACROSS CENTRAL NORTH CAROLINA SUNDAY THROUGH TUESDAY. ON MONDAY IN PARTICULAR...THICKNESSES WOULD SUPPORT HIGHS APPROACHING 100 IN SOME AREAS. THIS IS STILL SLIGHTLY BELOW RECORDS AT BOTH KGSO AND KRDU...WHICH HAVE RECORDS FROM 100 TO 104 SATURDAY THROUGH MONDAY. BASED ON SOME EVIDENCE TO THE CONTRARY...WILL HOLD OFF ON HIGHS THAT WARM FOR NOW. STILL...THE COMBINATION OF HIGHS AND HUMIDITY COULD PUSH HEAT INDICES TO NEAR 105 ESPECIALLY CENTRAL AND EAST SUNDAY AND MONDAY. MORNING LOWS SHOULD BE SOLIDLY IN THE LOWER TO MID 70S BASED ON LOCAL STUDIES OF LOWS COMPARED TO EXPECTED 1000-850MB THICKNESSES. READINGS WILL BEGIN TO COOL INTO WEDNESDAY WITH THE APPROACH OF THE FRONT AND ANTICIPATED HIGHER CLOUD COVER AND LOWER THICKNESSES. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... AS OF 805 PM... LINE OF SHOWERS AND THUNDERSTORMS ADVANCING TOWARD THE EASTERN PIEDMONT AT THIS TIME... WITH A FEW STORMS AHEAD OF THE LINE IN THE EAST. CONVECTION SHOULD END NEAR MIDNIGHT IN THE WEST AND A FEW HOURS LATER IN THE EAST. ACTIVITY SHOULD BE ON THE DECLINE IN MOST LOCATIONS FROM LATE EVENING INTO TONIGHT. EXPECTING MVFR CEILINGS AND VISIBILITIES TO DEVELOP BEHIND THE RAIN WITH IFR CEILINGS BEFORE DAWN. CEILINGS LIFTING TO MVFR A FEW HOURS AFTER SUNRISE WITH SHOWERS AND THUNDERSTORMS DEVELOPING PERHAPS AS EARLY AS LATE MORNING... BUT MOSTLY IN THE EAST. A STRONG RIDGE WILL BUILD OVER THE AREA. THIS WILL MAKE FOR MOSTLY ISOLATED CONVECTION DURING THE AFTERNOONS AND EARLY EVENINGS EACH DAY WITH PERHAPS BRIEF MVFR FOG DURING THE EARLY MORNINGS. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS... NEAR TERM... SHORT TERM...DJF LONG TERM...DJF AVIATION...
Hazardous weather outlook, Aug 5, 3:55 PM EDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 355 PM EDT WED AUG 5 2009 NCZ021-022-038-039-073-062000- FORSYTH-GUILFORD-DAVIDSON-RANDOLPH-STANLY- 355 PM EDT WED AUG 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL MOVE IN FROM THE WEST. ISOLATED STORMS MAY BECOME SEVERE...WITH DAMAGING WIND GUSTS THE PRIMARY THREAT. THERE IS ALSO A CHANCE OF STORMS MOVING REPEATEDLY OVER THE SAME AREA...WHICH COULD PRODUCE MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. FURTHERMORE...STRONG THUNDERSTORMS WOULD PRODUCE FREQUENT LIGHTNING...IN SOME CASES ONE STRIKE EVERY 15 SECONDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH ANY THUNDERSTORM. NCZ007>011-023>028-040>043-074>078-083>086-088-089-062000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ALAMANCE-ORANGE-DURHAM- FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MONTGOMERY- MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- SAMPSON- 355 PM EDT WED AUG 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL OCCUR...WITH ISOLATED THUNDERSTORMS BEING SEVERE. THE PRIMARY THREAT IS DAMAGING WIND GUSTS...THOUGH STRONGER STORMS COULD PRODUCE HAIL TO NICKEL SIZE. THERE IS ALSO A CHANCE OF STORMS MOVING REPEATEDLY OVER THE SAME AREA...WHICH COULD PRODUCE MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. FURTHERMORE...STRONG THUNDERSTORMS WOULD PRODUCE FREQUENT LIGHTNING...IN SOME CASES ONE STRIKE EVERY 15 SECONDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE COMBINATION OF HEAT AND HUMIDITY COULD RESULT IN HEAT INDICES APPROACHING 105 DEGREES SUNDAY AND MONDAY AFTERNOONS. FACTOR IN THE HEAT WHEN MAKING OUTDOOR PLANS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH ANY STORMS. DJF
In the hours before
Special weather statement, Aug 5, 7:39 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 739 PM EDT WED AUG 5 2009 NCZ011-060000- HALIFAX- 739 PM EDT WED AUG 5 2009 ...A STRONG THUNDERSTORM WILL MOVE ACROSS FAR NORTHEAST HALIFAX COUNTY THROUGH 800 PM EDT... AT 738 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NORTHEAST OF SCOTLAND NECK...NEAR THE COMMUNITY OF NORFLEET. THE STORM WAS MOVING NORTHEAST AT 20 MPH...AND IT SHOULD EXIT HALIFAX COUNTY BY 8 PM. HAIL UP TO ONE HALF INCH IN DIAMETER AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THE THUNDERSTORM. STAY INDOORS UNTIL THE STORM HAS PASSED. DJF
Special weather statement, Aug 5, 8:03 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 803 PM EDT WED AUG 5 2009 NCZ007-060100- PERSON- 803 PM EDT WED AUG 5 2009 ...STRONG THUNDERSTORMS WILL MOVE ACROSS PERSON COUNTY THROUGH 900 PM EDT... AT 803 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF CONCORD TO 10 MILES WEST OF BUSHY FORK...OR ALONG A LINE EXTENDING FROM MILTON TO 6 MILES NORTHWEST OF PROSPECT HILL...MOVING NORTHEAST AT 20 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...BUSHY FORK... CONCORD...ROXBORO...ROXBORO. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. 23
Local storm report, Aug 5, 8:18 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
818 PM EDT WED AUG 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG 2 E STANFIELD 35.23N 80.39W
08/05/2009 STANLY NC LAW ENFORCEMENT
TREE DOWN ALONG RENEE FORD ROAD
&&
PAGANOLocal storm report, Aug 5, 8:24 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
824 PM EDT WED AUG 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG 2 SSE PEACHLAND 34.97N 80.26W
08/05/2009 ANSON NC LAW ENFORCEMENT
TREE DOWN AT THE INTERSECTION OF HORNE-TOWN ROAD AND
LOWER WHITE STORE ROAD
&&
PAGANOLocal storm report, Aug 5, 8:25 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
825 PM EDT WED AUG 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND DMG 2 SE POLKTON 34.99N 80.17W
08/05/2009 ANSON NC LAW ENFORCEMENT
TREE DOWN ALONG PRISON CAMP ROAD
&&
PAGANOLocal storm report, Aug 5, 8:30 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
830 PM EDT WED AUG 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG WSW MOUNT GILEAD 35.21N 80.01W
08/05/2009 MONTGOMERY NC LAW ENFORCEMENT
TREE DOWN NEAR THE INTERSECTION OF SOUTH WADESBORO BLV
AND 1ST STREET
&&
PAGANOThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:17 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Stanly | 30 min |
| Aug 5, 9:03 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Moore | 50 min |
| Aug 5, 9:09 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Lee | 22 min |
| Aug 5, 9:09 PM EDT | Severe Thunderstorm Warning | RAH | Richmond, Scotland | 34 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.